Psycho-Babble Medication Thread 398383

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Help with Effexor Withdrawals

Posted by Sue Slatterson on October 2, 2004, at 20:15:51

Help me Please. I have been on effexor for 3 years (after my mom passed away) I told my doctor I did not want to be on it any more. He reduced my dose from 150 to 112.5 for 2 weeks, then 75 for 2 weeks then 37.5 for 2 weeks. I have now been off effexor for 2 weeks and I think I am going mad. I am almost loosing my husband because I think I cannot stand him (we have been married for 35 years) I am almost loosing my mind because my equilibriam has gone, I cry for no reason etc.etc.etc.

 

Re: Help with Effexor Withdrawals

Posted by mcp on October 2, 2004, at 21:42:59

In reply to Help with Effexor Withdrawals, posted by Sue Slatterson on October 2, 2004, at 20:15:51

First, relax. This is all very normal for antidepressant withdrawals. You are not going crazy. The reason I say that is because I thought the exact same thing not too long ago. The two best things you can do is drink a ton of water and exercise. I know exercise may seem abhorrent, but I force myself to when I feel my worst. I am talking good exercise. Get those positive endorphins going. Lastly, keep an even keel. This is not a linear thing in my experience. You don't just get a little better each day. You will feel better, then you feel worse and so on. YOu can do it. If I can, you can. There have been thousands of people who have come before you who have felt exactly like you do. Some tough it out and feel better eventually. By the way, the duration totally varies from person to person. Others can't take it and go back to the drug. Or maybe their doc mistakes it for a return of the former symptoms and has them go back on the drug. Take a very close look at what you are putting in your body. Their is a distinct correlation there. Like I said, it is rough, but it passes and you will get better. Do not succumb and go back on the drug and tell your husband that this will pass and everything will be good again. Good luck

> Help me Please. I have been on effexor for 3 years (after my mom passed away) I told my doctor I did not want to be on it any more. He reduced my dose from 150 to 112.5 for 2 weeks, then 75 for 2 weeks then 37.5 for 2 weeks. I have now been off effexor for 2 weeks and I think I am going mad. I am almost loosing my husband because I think I cannot stand him (we have been married for 35 years) I am almost loosing my mind because my equilibriam has gone, I cry for no reason etc.etc.etc.

 

Re: Help with Effexor Withdrawals mcp

Posted by boomarang on October 2, 2004, at 23:10:59

In reply to Re: Help with Effexor Withdrawals, posted by mcp on October 2, 2004, at 21:42:59

can i ask why you went off it?

 

Re: Help with Effexor Withdrawals

Posted by mcp on October 2, 2004, at 23:42:04

In reply to Re: Help with Effexor Withdrawals mcp, posted by boomarang on October 2, 2004, at 23:10:59

The more important question is why I went on it. Basically I was forced to go on an Ativan cold turkey withdrawal(detox/rehab). In place the quacks put me on a cocktail of Depakote, Zyprexa, and Lexapro. Ativan had always worked well for anxiety and I had pretty much no side effects. In retrospect now I just would have stayed on it because while I was on those drugs I wasn't a happy camper. Felt like a friggin zombie and I turned into an impotent fat ass.

Went off Dep and Zy and still felt like a zombie. Went off Lexapro. Now two and a half months later I deal with nausea, dizziness, and flulike sypmtoms. However, they aren't as bad as they were. So as you can see my experience hasn't been a good one and may explain my pattern of thinking. In short and to answer your question, I went off because of the side effects and I will NEVER go back on any sort of antidepressant. That may be a bit narrow minded, but I can't go through this experience again, or even the risk of it.

> can i ask why you went off it?

 

Re: Help with Effexor Withdrawals Sue

Posted by boomarang on October 3, 2004, at 0:43:38

In reply to Help with Effexor Withdrawals, posted by Sue Slatterson on October 2, 2004, at 20:15:51

sue,
i can relate. Everytime i go off my meds (to try a new mix or take time off) i don't want to be around my husband. You just can't stand them. Bam! Back on the a/d's and he's once again the best thing to happen to me in a long while. I know I have to be on a/d's for a myriad of reasons but staying married is up on top for me. Good luck to you!

 

Re: Help with Effexor Withdrawals

Posted by HappyGirl on October 3, 2004, at 0:43:43

In reply to Help with Effexor Withdrawals, posted by Sue Slatterson on October 2, 2004, at 20:15:51

Hi:
In my opinion through the experience, ... you seemed to go off of the Effexor too soon, which might have given you a 'BIG problem.' You were on this med., for the past three years, and tried to cut off completely within 4-6 wks is NOT realistic approach to begin with. You need to take MORE time, ... maybe 2 months' duration, even more, ... 3-4 months to spend to accomplish/complete you plan, UNLESS you are getting other A.D. for a replacement of the Effexor. Practically, your systems started yearing for 'A.D.' effect.

In my suggestion, if you would like to stop completely the Effexor, try to spend more time. Just 4-6 wks not enough for your system to adjust this, 'abrupt discontinuation of A.D./Effexor effect.'

BTW, most of the pdocs.'s recommendation/advice on tapering off of psycho. meds. are just in general. There are many variations from person to person. Apparently, your case could be one of those 'hard-to-get-off' cases. Or, you may still need the Effexor, ... at least/mininum dosage of the Effexor.
H.G.

 

Re: Help with Effexor Withdrawals HappyGirl

Posted by jujube on October 3, 2004, at 14:42:16

In reply to Re: Help with Effexor Withdrawals, posted by HappyGirl on October 3, 2004, at 0:43:43

I have a question. I was on Effexor XR for 6 months mostly for high anxiety (highest dose - 225 mg then back down to 150 mg). In the 6 months I was on Effexor, I continued to have anxious/apprehensive thoughts (no matter what I did in terms of CBT, etc.) and was unmotivated and apathetic. My doctor switched me to Celexa 3.5 weeks (starting at 10 mg, up to 20 mg and now at 30 mg) after weaning off my 150 mg dose of Effexor for two weeks. I was hoping that the swtich to Celexa would alleviate the withdrawal from Effexor. Is it possible to still suffer Effexor withdrawal symptoms even though you have switched to another AD? Also, has anybody had any experience with Celexa for anxiety and panic? Thanks

Tamara

> Hi:
> In my opinion through the experience, ... you seemed to go off of the Effexor too soon, which might have given you a 'BIG problem.' You were on this med., for the past three years, and tried to cut off completely within 4-6 wks is NOT realistic approach to begin with. You need to take MORE time, ... maybe 2 months' duration, even more, ... 3-4 months to spend to accomplish/complete you plan, UNLESS you are getting other A.D. for a replacement of the Effexor. Practically, your systems started yearing for 'A.D.' effect.
>
> In my suggestion, if you would like to stop completely the Effexor, try to spend more time. Just 4-6 wks not enough for your system to adjust this, 'abrupt discontinuation of A.D./Effexor effect.'
>
> BTW, most of the pdocs.'s recommendation/advice on tapering off of psycho. meds. are just in general. There are many variations from person to person. Apparently, your case could be one of those 'hard-to-get-off' cases. Or, you may still need the Effexor, ... at least/mininum dosage of the Effexor.
> H.G.
>

 

Re: Help with Effexor Withdrawals

Posted by Organicgrll on October 6, 2004, at 18:13:21

In reply to Help with Effexor Withdrawals, posted by Sue Slatterson on October 2, 2004, at 20:15:51

I am along for the ride too. I was on Effexor XR for two years and have been tapering off gradually since last July. I withdrew from Effexor XR last Thursday and have been having escalating withdrawal symptoms since Saturday.

I could not go to work today due to the trembling muscles, Jiggly eyeballs, and crying jags. I empathize with you right now. It is not easy. I read somewhere on this board about taking Benadryl to ease the symptoms and it does help me some but comes with its own bag of tricks for me. I never could tolerate Benadryl very well even before the Effexor XR.

I also read about taking Prozac 20 mg for a few days and then stopping. Due to its longer half-life it then eases the withdrawal symptoms. I have not tried this personally but if things don't get better by the weekend I will call my Psychiatrist and request a few doses of Prozac. I need to be able to go to work but cannot be there in my current state.

I hope these suggestions may help you. Just know that you are not alone right now. I am even more determined to stay off of the Effexor - it would be so easy just to go back on it. These wd symps are horrendous. It must be similar to heroin addicts trying to kick it.

I am focusing on the end result - Effexor XR withdrawal free. I know I will get there and you will too. Be strong and take care.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.